Hi Dave:
 
My cat, Rocky, was treated with Metacam by our veterinarian after having an abscess drained and cleaned.  We were instructed to give Metacam at home for an anti-infammatary/analagesic and Zeniquin for antibiotic therapy.  We did this for approximately 9 days and initially, Rocky was responding well and his wound was healing nicely.  Then, on the eight day of Rocky's drug regimen, he stopped eating and became lethargic, and even vomited a few times (it looked like mainly bile!).  Unfortunately we did continue the Metacam for one more day, but when his bad symptoms continued (similar to the description in your article) we called the vet and took him in as soon as we could.  He is currently on IV fluid therapy (started yesterday) and I am told that he is "doing OK up to now," but I will have to check in later today to get the full report.
 
I decided to look up Rocky's medication after the vet told us that his kidneys were in "bad condition" as I know he was a healthy cat before the drug regimen started, apart from the abscess episode.  He had never shown any symptom of kidney failure previously and did not have a problem with urination.   I was horrified to read your review of Metacam and all the tragic stories of lost pets due to the use of this drug.  I am praying that we got Rocky back to the vet and on IV therapy in time to save his life.
 
Please let me know how I can contact the manufacturers of this drug and also make a report to the FDA.  I agree with you...pet owner's should not be subject to losing their pets after putting their faith in a drug treatment prescribed by a veterinarian. 
 
Please reply.  Thank you.
 
Chris